Hydrodynamic Limit for the ∇φ Interface Model via Two-Scale Approach

Conference paper
Part of the Springer Proceedings in Mathematics book series (PROM, volume 11)


We prove the hydrodynamic limit for the Ginzburg–Landau ∇φ interface model based on a two-scale approach recently introduced by Grunewald et al.6 under the assumptions of the strict convexity of the coarse-grained Hamiltonian and the logarithmic Sobolev inequality for canonical Gibbs measures. In particular, strictly convex potentials satisfy these assumptions.


Gibbs Measure Dirichlet Form Interface Model Variational Formula Directed Bond 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.



The author thanks Jean-Dominique Deuschel who suggested the method employed in Sect. 4.2.2.


  1. 1.
    Chang, C.-C., Yau, H.-T.: Fluctuations of one-dimensional Ginzburg–Landau models in nonequilibrium. Commun. Math. Phys., 145, 209–234 (1992)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Cotar, C., Deuschel, J.-D., Müller, S.: Strict convexity of the free energy for non-convex gradient models at moderate β, Commun. Math. Phys. 286, 359–376 (2009)MATHCrossRefGoogle Scholar
  3. 3.
    Deuschel, J.-D., Giacomin, G., Ioffe, D.: Large deviations and concentration properties for ∇ φ interface models, Probab. Theory Relat. Fields, 117, 49–111 (2000)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Funaki, T.: Stochastic Interface Models, Ecole d’Eté de Probabilités de Saint-Flour XXXIII – 2003, pp. 103–274. Lect. Notes Math., 1869, Springer, Berlin (2005)Google Scholar
  5. 5.
    Funaki, T., Spohn, H.: Motion by mean curvature from the Ginzburg–Landau ∇ φ interface model. Commun. Math. Phys. 185, 1–36 (1997)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Grunewald, N., Otto, F., Villani, C., Westdickenberg, M.G.: A two-scale approach to logarithmic Sobolev inequalities and the hydrodynamic limit. Ann. Inst. Henri Poincaré Probab. Stat., 45, 302–351 (2009)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Guo, M.Z., Papanicolaou, G.C., Varadhan, S.R.S.: Nonlinear diffusion limit for a system with nearest neighbor interactions. Commun. Math. Phys. 118, 31–59 (1988)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  1. 1.Graduate School of Mathematical SciencesUniversity of TokyoTokyoJapan

Personalised recommendations